Hearing issues are not a symptom or complication of cirrhosis. Let her hepatologist known about this issue. They may refer her to her primary doctor or someone else who specializes in hearing issues to look into the problem.
Common complications of cirrhosis include...
Low platelet count (Thrombocytopenia) - easily bruise and bleed
An enlarged spleen (Splenomegaly)
Enlarge veins along the GI tract (Varices)
Fluid retention and swelling (Ascites and peripheral edema)
Confusion, drowsiness and slurred speech (Hepatic Encephalopathy (HE))
Spider-like red blood vessels on the skin (Spider angioma)
Skin and eyes turning yellow (Jaundice)
Liver Cancer (HepatoCellular Carcinoma (HCC))
and many others...
Best of luck to you both.
You might want to discuss her medications and symptoms with her doctor. My original betablocker medication did cause some hearing issues for me, ringing and loss of about 50% sometimes that would last 10 to 15 mins, then return to normal. Changing the medication fixed this. Just something to check on.
I have ringing ears and also posted whether this can be due to an advanced liver disease and hector said no again.
I do not know the cause of ringing ears but i think
it is related to bowels or liver.
What Causes Tinnitus?
Prolonged exposure to loud sounds is the most common cause of tinnitus. Up to 90% of people with tinnitus have some level of noise-induced hearing loss. The noise causes permanent damage to the sound-sensitive cells of the cochlea, a spiral-shaped organ in the inner ear. Carpenters, pilots, rock musicians, street-repair workers, and landscapers are among those whose jobs put them at risk, as are people who work with chain saws, guns, or other loud devices or who repeatedly listen to loud music. A single exposure to a sudden extremely loud noise can also cause tinnitus.
A variety of other conditions and illnesses can lead to tinnitus, including:
Blockages of the ear due to a buildup of wax, an ear infection, or rarely, a benign tumor of the nerve that allows us to hear (auditory nerve)
Certain drugs -- most notably aspirin, several types of antibiotics, anti-inflammatories, sedatives, and antidepressants, as well as quinine medications; tinnitus is cited as a potential side effect for about 200 prescription and nonprescription drugs.
The natural aging process, which can cause deterioration of the cochlea or other parts of the ear
Meniere's disease, which affects the inner part of the ear
Otosclerosis, a disease that results in stiffening of the small bones in the middle ear
Other medical conditions such as high blood pressure, cardiovascular disease, circulatory problems, anemia, allergies, an underactive thyroid gland, and diabetes
Neck or jaw problems, such as temporomandibular joint (TMJ) syndrome
Injuries to the head and neck
Tinnitus can worsen in some people if they drink alcohol, smoke cigarettes, drink caffeinated beverages, or eat certain foods. For reasons not yet entirely clear to researchers, stress and fatigue seem to worsen tinnitus.